Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 16, 2007, 3:26 PM CDT for 8 counties in Texas. It took effect at Apr 17, 2007, 12:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 17, 2007, 12:00 PM CDT
- Expired
- Apr 17, 2007, 3:51 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 162026 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT MON APR 16 2007 ...RED FLAG WARNING TUESDAY AFTERNOON THROUGH EARLY EVENING FOR THE EDWARDS PLATEAU...WESTERN HILL COUNTRY...RIO GRANDE VALLEY AND PLAINS IN SOUTH CENTRAL TEXAS DUE TO FORECAST BREEZY AND VERY DRY CONDITIONS... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL PUSH A DRY LINE THROUGH SOUTH CENTRAL TEXAS ON TUESDAY. WARM AND VERY DRY WESTERLY DOWNSLOPE WINDS ARE FORECAST AND WILL CONTRIBUTE TO THE SPREAD OF WILDFIRES ACROSS THE WARNED AREA...MAINLY SOUTH OF THE EDWARDS PLATEAU AND BALCONES ESCARPMENT. TXZ183>185-202-203-217-218-228-180000- /O.UPG.KEWX.FW.A.0008.070417T1700Z-070418T0000Z/ /O.NEW.KEWX.FW.W.0010.070417T1700Z-070418T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 326 PM CDT MON APR 16 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY DUE TO BREEZY AND VERY DRY FORECAST CONDITIONS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COUPLE WITH MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND LOWER 20S TUESDAY AFTERNOON TO CREATE CONDITIONS THAT MAY CAUSE WILDFIRES TO SPREAD QUICKLY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 172051 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT TUE APR 17 2007 ...RED FLAG WARNING CANCELLED... .THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR BRINGING DRY AIR INTO SOUTH CENTRAL TEXAS HAS SLOWED DOWN...RESULTING IN LIGHTER THAN PREDICTED WEST WINDS AND HIGHER MINIMUM RH VALUES. SOME BREEZY AND DRY CONDTIONS COULD STILL DEVELOP NEAR THE RIO GRANDE...BUT RED FLAG CONDITIONS ARE NO LONGER EXPECTED. TXZ183>185-202-203-217-218-228-172200- /O.CAN.KEWX.FW.W.0010.000000T0000Z-070418T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 351 PM CDT TUE APR 17 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. EXPECT BREEZY AND DRY CONDITIONS THROUGH 7 PM MAINLY WEST OF A DEL RIO TO SONORA LINE. HOWEVER...THESE AREAS ARE CONSIDERED BY THE FOREST SERVICE TO HAVE A LOWER RISK FOR THE SPREAD OF WILDFIRES. WINDS WILL DECREASE TO BELOW 10 MPH BY LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:53 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 16, 12:53 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1253 PM CDT MON APR 16 2007 .AVIATION... BREEZY WEATHER EXPECTED TODAY AND TOMORROW AS A STORM SYSTEM PASSES TO THE NORTH. CLOUDS FILLING IN FROM THE WEST SHOULD RESULT IN MAINLY VFR CIGS ABOVE 3500 FT WITH SOME LOWER EXCEPTIONS OVER WESTERN AREAS WHERE MOISTURE IS CONVERGING. CIGS WILL PROGRESSIVELY LOWER THIS EVENING WITH LIFR CONDITIONS POSSIBLE WHEN THE UPPER TROUGH GETS CLOSER AFTER MIDNIGHT. WHILE A FEW THUNDERSTORMS WILL BE POSSIBLE FROM THIS SYSTEM, EXPECT MOST CONVECTIVE ACTIVITY TO REMAIN SHALLOW TUESDAY MORNING, WITH DEEPER CONVECTION BECOMING MORE COMMON AS THE FRONTAL CONVERGENCE SHIFTS EAST OF THE HILL COUNTRY. STRONG WESTERLY WINDS AND CLEARING SKIES ARE EXPECTED TO INVADE FROM THE WEST LATE IN THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 928 AM CDT MON APR 16 2007/ UPDATE... UPDATED FORECAST TO DECREASE 1ST PERIOD SKY COVER A BIT...MAINLY ACROSS THE EASTERN HALF OF OUR AREA AS LOW/MID CLOUDS ARE NOT EXPECTED UNTIL THIS AFTERNOON. ALSO INCREASED 1ST PERIOD MAX TEMPS BY A FEW DEGREES AND WINDS BY 3-6KTS GIVEN 12Z 12KM NAM DATA INDICATING GOOD MIXING. LATEST VAD WIND PROFILES SHOWING 30-45KTS IN THE LOWER 5K FEET OF THE ATMOSPHERE AS WELL. GUSTS TO 30 MPH ARE POSSIBLE LATER TODAY...ESPECIALLY OVER THE HILL COUNTRY AND ALONG THE RIO GRANDE VALLEY. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 626 AM CDT MON APR 16 2007/ AVIATION... CIGS WILL REMAIN VFR THROUGHOUT THE DAY. ISOLD RW/TRW PSBL VCNTY KDRT FM 01Z TO 09Z BUT UNCERTAIN TO ACTUAL PLACEMENT OF ACTIVITY AS IT MOVES EAST INTO VAL VERDE COUNTY. SLY WINDS 10 TO 15 KTS WILL DECREASE TO 5 TO 10 KTS OVERNIGHT. MVFR CIGS WILL DEVELOP ARND 05Z AND SPREAD WEST TO KDRT BY 09Z. PREV DISCUSSION... /ISSUED 354 AM CDT MON APR 16 2007/ DISCUSSION...MODELS HAVE TRENDED SLOWER ON MOVEMENT OF UPPER LOW CURRENTLY OVER ARIZONA. TIMING OF ACTIVITY NOW LOOKS TO BE FROM LATE TONIGHT THROUGH MIDDAY TUESDAY ACROSS THE AREA. AT THE PRESENT TIME..SHEARS LOOK MARGINAL AND THE COLDER AIR WILL BE MOVING ACROSS NORTH CENTRAL AND NORTHEAST TEXAS. HOWEVER..SOME STRONG MARGINALLY SEVERE STORMS MAY OCCUR WITH SMALL HAIL ON TUESDAY MORNING. RIDGING WILL FOLLOW ON WEDNESDAY INTO THURSDAY AHEAD OF THE NEXT SHORT WAVE MOVING ACROSS THE CENTRAL U.S. PLAINS. LOW LEVEL MOISTURE WILL BUILD ACROSS THE REGION FRIDAY THROUGH SUNDAY AS ANOTHER PROGRESSIVE WAVE MOVES ACROSS THE INTERMOUNTAIN REGION INTO THE GREAT PLAINS. SOUTH CENTRAL TEXAS SHOULD REMAIN CAPPED OFF FROM DEVELOPING ACTIVITY THIS COMING WEEKEND AS WEST TO SOUTHWEST FLOW ALOFT PREDOMINATES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 56 77 54 84 / - 20 40 - 0 AUSTIN BERGSTROM INTL AIRPORT 73 54 75 51 80 / - 20 40 - 0 DEL RIO INTL AIRPORT 75 61 86 53 89 / - 10 10 - 0 SAN ANTONIO INTL AIRPORT 75 60 78 54 86 / - 10 20 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK... REAL...UVALDE...VAL VERDE...ZAVALA. && 11/18
Hazardous weather outlook, Apr 16, 5:36 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT MON APR 16 2007 TXZ171>173-183>194-202>209-217>225-228-171045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 536 AM CDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS TUESDAY MAY PRODUCE SOME HAIL AND GUSTY WINDS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.